Hail, Pueblo
- When
- August 14, 3:22 PM MST to 3:28 PM MST
- Where
- Pueblo County, 9.87 mi ENE of Beulah
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.130, -104.810
Thunderstorms produced hail up to the size of golf balls over sections of southeastern Colorado.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorms produced hail up to the size of golf balls over sections of southeastern Colorado.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 14, 2:26 PM MST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT THU AUG 14 2008 .SHORT TERM... (TONIGHT AND FRIDAY) SHORT TERM CONCERNS INCLUDE COVERAGE AND STRENGTH OF CONVECTION THIS EVENING ALONG WITH EFFECTS OF UNSEASONABLE STRONG WEATHER SYSTEM DIGGING INTO THE REGION TOMORROW. CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING MODERATE NORTHWEST FLOW ALOFT ACROSS THE REGION WITH BROAD UPPER LOW MOVING SOUTH AND WEST ACROSS NORTHEASTERN WYOMING AS 80+KT BACKSIDE JET CORE DIGS ACROSS WESTERN WYOMING ATTM. WATER VAPOR IMAGERY ALSO INDICATING AN EMBEDDED WAVE MOVING ACROSS THE FAR SOUTHEAST PLAINS ATTM. AT THE SFC...WEAK BOUNDARY FROM LAST NIGHTS CONVECTION LYING JUST SOUTH OF THE FAR SOUTHEASTERN PLAINS WITH MAIN FRONTAL BOUNDARY ASSOCIATED WITH UPPER LOW LYING ACROSS WESTERN NEBRASKA AND INTO EASTERN WYOMING ATTM. REGIONAL RADARS INDICATING ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS MOVING ACROSS THE HIGHER TERRAIN AND PLAINS...WITH MORE SCATTERED CONVECTION ACROSS NORTHERN NEW MEXICO AND INTO WESTERN OK/TX PANHANDLE ATTM. TONIGHT...MODELS CONSISTENT WITH INCREASING WESTERLY FLOW ALOFT ACROSS THE REGION AS UPPER LOW CONTINUES TO DIVE SOUTH AND WEST ACROSS CENTRAL WYOMING WITH JET CORE DIGGING ACROSS SOUTHWEST WYOMING AND INTO WESTERN COLORADO OVERNIGHT. WITH THE INCREASING WESTERLY FLOW...SFC TO H7 FLOW TO BECOME MORE EASTERLY THIS EVENING AND OVERNIGHT WITH INCREASING LOW LEVEL MOISTURE ACROSS THE PLAINS AND HAVE KEPT SCATTERED POPS ACROSS THE EASTERN MTS AND PLAINS TONIGHT WITH BEST COVERAGE EXPECTED THIS EVENING. WITH INCREASING EASTERLY FLOW...BULK SHEARS ARE PROGGED BETWEEN 35-50 KTS AND WITH CAPES BETWEEN 1000-2000 J/KG THIS EVENING...COULD SEE A FEW STRONG TO SEVERE STORMS ACROSS THE PLAINS THIS EVENING...THOUGH ONLY HAVE SEVERE WORDING ACROSS THE I-25 CORRIDOR EARLY THIS EVENING WHERE THE BEST SHEAR IS EXPECTED. COULD SEE SOME MVFR STRATUS DEVELOPING OVERNIGHT ACROSS THE PLAINS WITH MOIST LOW LEVEL FLOW PROGGED TO CONTINUE OVERNIGHT. FRIDAY...UPPER LOW PROGGED TO SLIDE INTO NORTH CENTRAL COLORADO THROUGH THE AFTERNOON AS JET CORE BEGINS TO ROUND THE BASE OF THE SYSTEM INTO SOUTHWEST COLORADO...ALLOWING FOR COOL AND MOIST EAST TO NORTHEAST SFC FLOW TO CONTINUE ACROSS THE EASTERN PLAINS. WITH LARGE SCALE UVV ASSOCIATED WITH UPPER LOW AND H5 DIFFLUENCE...ALONG WITH MOIST UPSLOPE FLOW ACROSS THE EASTERN PLAINS...SHOULD SEE WIDESPREAD PRECIP DEVELOPING AND SPREADING ACROSS EASTERN COLORADO THROUGH THE DAY. MODELS A TAD WARMER WITH THE SYSTEM ATTM AND WITH H7 TEMPS PROGGED BETWEEN 4-8C OVER EASTERN AND CENTRAL COLORADO AND 8-14C ACROSS SOUTHWEST COLORADO...HAVE KEPT THE MENTION OF SNOW OUT THIS FORECAST ATTM...THOUGH A LIGHT DUSTING AT MT TOPS ACROSS CENTRAL COLORADO WOULD NOT BE OUT OF THE QUESTION. -MW .LONG TERM... (FRI NIGHT THROUGH THURSDAY) THE TRACK OF THE UPR LOW AND THE CHANCES FOR PCPN AND SNOW ARE THE MAIN CONCERNS. SAT THE UPR LOW CENTER IS FORECAST TO BE OVR NWRN CO...AND BY SUN EVENING IT IS FORECAST TO BE OVR CENTRAL CO. IT THEN IS FORECAST TO CONTINUE TRACKING SE AND BY LATE AFTERNOON MON SHOULD BE OVR THE SERN CORNER OF CO. IT THEN BECOMES AN OPEN WAVE TO OUR S AND E TUE. THIS SYSTEM WL BRING SIGNIFICANTLY COOLER WEATHER TO THE AREA...WITH HIGHS ON SAT BEING ABOUT 20 DEGREES BELOW NORMAL. SAT THRU MON THE PRECIPITABLE WATER VALUES ARE EXPECTED TO RANGE FROM ABOUT 1 INCH TO 1.5 INCHES FROM THE ERN MTS TO THE KS BORDER. SAT AFTERNOON A STRONG SHRTWV MOVING AROUND THE UPR LOW MOVES ACRS THE SERN PLAINS AND THE NAM SHOWS 6 HR PCPN AMOUNTS OF 1 TO 1.4 INCHES FROM EL PASO COUNTY TO ERN LAS ANIMAS COUNTY...WHILE THE GFS SHOWS THE HEAVIER PCPN AMOUNTS SETTING UP OVR THE FAR SERN PLAINS INCLUDING KIOWA...PROWERS AND BENT COUNTIES WITH 1 TO A LITTLE OVR 2 INCHES. LAPSE RATES SAT AFTERNOON ARE FORECAST TO ONLY BE BETWEEN 5 AND 6 C/KM. WE MAY END UP JUST SEEING LIGHT TO MODERATE PCPN AND AT THIS POINT I DO NOT THINK WE NEED A FLASH FLOOD WATCH. ANOTHER SHRTWV TROF ROTATING AROUND THE UPR LOW MOVES OVR THE AREA SAT NIGHT AND BOTH THE NAM AND GFS CONTINUE TO HAVE AREAS OF SIGNIFICANT PCPN ACCUMULATIONS. THUS WL KEEP FAIRLY HIGH POPS IN THE FORECAST SAT AND SAT NIGHT. SOME OF THE MTS AREAS SHOULD SEE SNOW ACCUMULATIONS...ESPECIALLY IN THE CENTRAL MTS AND PIKES PEAK SAT AND SAT NIGHT. WITH THE UPR LOW MOVING OVR THE FORECAST AREA ON SUN...THE FOCUS OF THE HEAVIER PCPN AMOUNTS SHIFTS EAST AND NORTH OF THE AREA...HOWEVER THERE WL STILL BE A GOOD CHANCE FOR PCPN ACRS THE FORECAST AREA...ALONG WITH CONTINUED BELOW NORMAL TEMPS. WITH THE UPR LOW OVR SERN CO MON IT STILL LOOKS LIKE THE ERN AREAS WL CONTINUE TO HAVE AT LEAST SCT PCPN...WITH SOME SIGNIFICANT AMOUNTS POSSIBLE...ESPECIALLY OVR THE FAR SE. WRAP AROUND PCPN SHOULD CONTINUE OVR FAR SERN AREAS TUE AND THEN WE GET INTO DRIER AND WARMER WEATHER FOR WED AND THU. && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS THE AREA TONIGHT WITH MVFR GIGS AND VSBYS POSSIBLE WITH STORMS. A FEW STORMS ACROSS THE I-25 CORRIDOR AND PLAINS THIS EVENING COULD BE SEVERE PRODUCING HAIL 1 INCH OR MORE IN DIAMETER AND WIND GUSTS TO AROUND 60 MPH. EXPECTING MVFR CIGS AND LOCAL IFR CIGS TO DEVELOP ACROSS THE EASTERN PLAINS OVERNIGHT AND CONTINUE ACROSS THE AREA ON FRIDAY WITH COOL AND MOIST UPSLOPE AND OCCASIONAL RAINFALL. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT THU AUG 14 2008 COZ058>089-093>099-151315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT THU AUG 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BE SEVERE PRODUCING HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS TO 60 MPH OR MORE. ISOLATED TORNADOES ARE ALSO POSSIBLE. ELSEWHERE...THUNDERSTORM ACTIVITY IS GENERALLY EXPECTED TO BE MORE ISOLATED...WITH THE PRIMARY THREATS BEING HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND LIGHTNING. THUNDERSTORM ACTIVITY OVER SOUTHERN COLORADO WILL GENERALLY PEAK DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...AND THEN DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UNSETTLED WEATHER CONDITIONS ARE ANTICIPATED OVER SOUTHERN COLORADO FROM FRIDAY INTO SUNDAY AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO COLORADO DURING THIS TIME-FRAME. THE STORM SYSTEM WILL BE CAPABLE OF PRODUCING A VARIETY OF WEATHER OVER THE REGION INCLUDING SCATTERED THUNDERSTORMS AND EVEN SOME HEAVY WET SNOW ACROSS THE HIGHER ELEVATIONS. THE PRIMARY METEOROLOGICAL THREATS FROM THE THUNDERSTORMS THROUGH THE PERIOD WILL BE LIGHTNING...SMALL HAIL...WIND GUSTS TO 40 MPH...AND HEAVY RAIN. IN ADDITION...SEVERAL INCHES OF HEAVY WET SNOW COULD ACCUMULATE IN THE MOUNTAINS ABOVE 10000 FEET FROM FRIDAY MORNING INTO THE WEEKEND. AT THIS TIME...THE MOST LIKELY AREAS FOR THIS TO OCCUR INCLUDE THE HIGHER ELEVATIONS OF THE SAWATCH RANGE...THE MOSQUITO RANGE AND PIKES PEAK. STAY TUNED TO YOUR NATIONAL WEATHER SERVICE FOR THE LATEST FORECASTS AND WARNINGS OVER THE NEXT FEW DAYS. A FALL LIKE WEATHER SYSTEM WILL AFFECT COLORADO...BRINGING A VARIETY OF WEATHER HAZARDS TO THE REGION. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS.
The Pueblo radar (KPUX), 66 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
8 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132801, 132802, 132803, 132804, 132806, 132807, 132809, 132810.